MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SC; ENDOSCOPE SHEATH

KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SC; ENDOSCOPE SHEATH
Model Number 27050CA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Result of investigation completed on october 29, 2024: according to the customer, the ceramic beak broke during the procedure.The article shows damage to the shaft due to use signs.The damage may have been caused by excessive force during use or signs of wear and tear.In this context, the ifu points out that damage to the shaft may have a negative effect on the ceramic beak.Therefore, it is pointed out in the instructions for use that ceramic components should be checked for damages such as cracks, chipping, etc.Before each use.The device history records have been checked and found to be according to the specification, valid at the time of prodiuction.There is no indication for a material or manufacutirng failure.The failure is most probably usage related.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that after a case of holmium laser enucleation of prostate and cystolithotripsy, a ceramic tip 0.9mm (l) and 0.8mm (d) of the resectoscope inner sheath was found broken with missing pieces during an instrument check before being transferred to the tssu.A search of the environment was conducted but in vain.The surgeon was informed afterward, a pelvic x-ray was performed and no obvious foreign body found.The patient was informed by the surgeon in ward.

Brand Name
INNER SHEATH FOR 27050 SC
Common Device Name
ENDOSCOPE SHEATH
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key20568819
Report Number2020550-2024-00414
Device Sequence Number20639267
Product Code FBO
UDI-Device Identifier04048551077412
UDI-Public04048551077412
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/30/2024
Report Date (Section F) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number27050CA
Device Catalogue Number27050CA
Device Lot NumberZO04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/28/2024
Event Location Hospital
Date Report to Manufacturer10/30/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/30/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown